My dermatologist prescribed Bactrim for moderate acne. I had taken Bactrim a year and a half ago for a couple of months and Bactrim cleared up my skin and it stayed that way until recently. So I'm back on the Bactrim for another 2 months, but I found out today from researching that prolonged usage of it can cause serious health problems (kidney, liver etc). Is 2 months considered prolonged? I'm taking Bactrim DS 160 mg 2x day.
I think you should be consulting your PCP for further reference regarding the medications you are taking.
Usual complications associated with Bactrim-ds are Nausea, vomiting, stomatitis, headache and rashes are usual manifestations. Folate deficiency is known is some patients.
Blood dyscrasias occur rarely.
Patients with renal disease may develop uremia. The elderly are at more risk for developing bone marrow toxicity.
Keep me posted if you have any queries.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.